Indian Journal of Medical Specialities

CASE REPORT
Year
: 2022  |  Volume : 13  |  Issue : 2  |  Page : 127--129

Artesunate-induced vasculitis in an empirically treated patient with febrile illness


Ritika Sud1, Ridhi Chhabra2, Niharika Aggarwal1, Lalit Kumar Gupta2 
1 Department of Medicine, Lady Hardinge Medical College, New Delhi, India
2 Department of Pharmacology, Lady Hardinge Medical College, New Delhi, India

Correspondence Address:
Dr. Ridhi Chhabra
Department of Pharmacology, Lady Hardinge Medical College, New Delhi - 110 001
India

A 55-year-old female presented to the emergency department with maculopapular rashes involving whole body following administration of intravenous artesunate for an acute febrile illness. Leukocytoclastic vasculitis (LCV) was diagnosed with the help of a biopsy, and causes for the condition other than drug induced were investigated and ruled out. Almost 10% of the LCV cases are caused by drugs; however, a literature search did not reveal any documented case of Artesunate-induced vasculitis. We suggest that patients on Artesunate therapy should be monitored for signs and symptoms of LCV.


How to cite this article:
Sud R, Chhabra R, Aggarwal N, Gupta LK. Artesunate-induced vasculitis in an empirically treated patient with febrile illness.Indian J Med Spec 2022;13:127-129


How to cite this URL:
Sud R, Chhabra R, Aggarwal N, Gupta LK. Artesunate-induced vasculitis in an empirically treated patient with febrile illness. Indian J Med Spec [serial online] 2022 [cited 2022 Sep 30 ];13:127-129
Available from: http://www.ijms.in/article.asp?issn=0976-2884;year=2022;volume=13;issue=2;spage=127;epage=129;aulast=Sud;type=0